Ten days ago I stepped on a jellyfish tentacle (long story) while on vacation. Toe and foot had severe pain/itching. Next day a rash on my arms which spread over the next five days(we were on vacation and I felt fine otherwise so I did not seek treatment). I finally took Benadryl and called my doctor on a Friday. They schedule an office visit the following Monday. The rash is 90% gone but he prescribed Prednisone anyway. I read the side effects and am not comfortable with them especially since the rash is going away. I have not taken any of the Prednisone yet.
You can probably skip the prednisone as long as the rash continues to disappear. However, if the rash worsens in any way, you should go ahead and use it. If you're still taking benadryl orally, be very careful that any cream you're using doesn't contain the same ingredients. That would introduce way too much antihistamine into your system and can make you very ill. I hope this incident didn't spoil your vacation.
It is best to stay with what the doctor said as appearances on the surface may not represent what is going on below the skin
At the least call the doctor to discuss it.
Myself I am dealing with serotonin syndrome which can be deadly. I do nothing without discussing it with the doctor.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Oct 2013 • 3 answers
Updated 26 Dec 2014 • 1 answer
Updated 30 Apr 2017 • 1 answer
Updated 25 Aug 2017 • 1 answer
Updated 28 Jun 2018 • 1 answer